I have sinus tachycardia at times. I have been prescribed metoprolol 25mg as needed. They told me not to take if my blood pressure is too low. My bp runs about100/65 now, I'm confused at what too low is. Anyone lese been told this? And what numbers did they give you?
low bp with metoprolol: I have sinus... - AF Association
Provided that you do not passout when you stand up (as I would that low) it sounds fine. For years my wife's was that level and she was perfectly fit and healthy. Generally doctors seem to like BP down to 120/70 or lower these days although I struggle not to fall over much under 130/75!
Mine is often that and lower . As long as you feel ok . Under 90/60 ( either fig) it is classed as low bp
As you're saying you're only going to take them when needed i.e. when you have sinus tachycardia. I would say that the dose they're asking you to take sounds perfect. Does your BP increase when you have an attack?
Metoprolol can take my BP down very low too and I once collapsed in hospital after they gave me 100mg, in one dose, to try and lower my heart rate.
I still take 12.5mg twice daily along with my Flecainide pills. My BP can sometimes go as low as 90/60 which leaves me feeling a little lethargic.
Anything less than 90/60 is too low. 100/60 is OK but you don’t want systolic going lower than 90 as your internal organs such as kidneys will not work properly. Beta blockers behave differently with different people and they are used as BP meds as well as rate control - hence the warnings - but they should have explained that too you. You want the drug to control the tachycardia but not dip your BP so it is a bit of a balancing act!
If you feel faint, lightheaded, see black spots before your eyes it MAY be an indicator that your BP has dipped and obviously that’s not good so if that happens - just check it.
beta blockers, particularly at first, can dramatically lower your bp. but if it's not ridiculously low, whatever that is, and you feel normal, then you're probably OK. but if you feel dizzy or faint, the dosage is probably too high.
I’ve had trouble with metoprolol when taking it as a pill in the pocket (as needed when in fast arrhythmia). Before I was paced I would either be in bradycardia or a tachycardic arrhythmia. Sometimes these would last for days/weeks - one night going to bed in fast rhythm after taking metoprolol my heart converted in my sleep (woke up). Went back to sleep and woke with dreadful nausea cold sweats and had to call 999 - BP was 70/35 and had to have atropine en route to the hospital. So please do be cautious - my normal blood pressure was fine not low at all.
How you doing with your paced. I suffer with anxiety and I have done many test to rule out serious conditions, but I have been feeling lightheaded and dizzy even faint spells and air hunger feeling, but havent fainted , all together for about a year. The first echocardiogram the doc said I had somewhat a abnormal heart beat but suggested it was probrally due to my anxiety. But now I've been reading about arrhythmia and think could I have this..I'm going to wear a heart holter machine for 24hrs as requested by my primary doctor. Anyways is this something that can be treated fairly like with meds first or do I go straight into a pace maker, and by the way can you still live a normal functional life with a pace maker...currently I'm on 25mg metroplol...
Thank you for the reply, my doctor has ruled out many test but because I have never done the heart holter he wouldn't want to dismiss without trial basis first. The doctors are still convince it's just my anxiety but honestly it could either be anxiety causing the abnormal or the opposite...whatever comes out atleast there is hope in taking care of the condition. But I do agree with your opinion as you didnt result from anxiety wich could mean different in my situation, but I apreciate your feedback and i do the heart holter on november 26, hopefully nothing but if so , hey atleast now I can move foward and get a fix to function regularly in life